I'm so sorry to hear your dog is sick.
Though I agree antibiotics are a good first defense against stomach illnesses, the antibiotics themselves can also aggrevate stomach acid and cause vomiting. It is a catch 22 at times. Seeing as he vomits moreso when the stomach is emptier (thus bile), and has done this at times in the mornings, it is likely he's got some acid reflux which needs attending to in order for this antibiotic to help any bacterial build up. It is often within 3-4 days you notice a difference with an antibiotic, but the antibiotic, like I stated, can add to the problem of vomiting as well.
Try giving some pepcid at a dose of 0.25mg per pound of body weight, as long as your dog has been fairly healthy otherwise (no liver/kidney disease or on heart medications). Then you can try very very small amounts of that bland food, like the boiled chicken or even baby food. Just about a tsp or so.
If able to hold down, try again in 2-3 hours this same amt. If doing ok, do this for a few hrs, then about 1/2 a meal amount for his next meal time. You can repeat the pepcid in 12 hours as well, if you feel it is needed (while the bland diet helps the most, the pepcid may help speed along the GI's settling).
If doing ok, keep on bland diet for a couple of days, the gradually switch back to normal food. If not able to hold down even the pepcid, he'll need a vet exam sooner than later, as injectable medications will be called for, and further diagnostics may be needed to see if this is more than just a stomach upset. A different antibiotic may be needed, or bloodwork to see if other organs are involved causing this. Also, make sure he's drinking water or even some unflavored pedialyte the entire time so as not to dehydrate (small amounts at a time), and keep him indoors while recuperating, except for short leash walks only to do his business.
Here's some more info about Pepcid. If any concerns, it is always best to check with your vet before giving (you can certainly start the bland diet protocol and add Pepcid later if needed after speaking to your vet). It can be given with clavamox:
Best of luck, hope your dog is better in no time!
You didn't mention how much he weighs...? I'd be happy to tell you the dose I recommended.
I think if the food was too much with the increase, he'd be regugitating. I do think the build up of stomach acid is causing this, why it is doing so is the concern. While treating like this may help (so glad he hasn't vomited as of now) and it may be the end of your worries, if it does not, and together with his being underweight, I wonder if there is a physiological reason for him possibly digesting either too fast causing this, or the body is overdoing it with digestive enzymes (bile is one) to break down the food. This could be a symptom of pancreatitis or other digestive problem. The added food could certainly make a diseased pancreas "worked up" enough to cause this. It certanly doesn't sound severe enough he'd need any hospitalization but some bloodwork may give you that answer and your dog may need a different special diet to help control future problems if that is the case.
I don't see how the optimmune would cause this problem.
Let me know his weight... 10mg would be the dose for a dog around 40 lbs. I would stick with the vet's dosing if it is off though.
You did mention the weight! Sorry about that, I was reading your second post when I answered that. 10mg is a correct dose. (technically, 11mg is the exact, but basically impossible to dose, so you'd go with 10mg).
I'm so happy to hear Comanche hasn't had additional vomiting episodes- I hope this is the sign he's getting back to normal.... Best wishes, and if you get a chance, I'd love to hear how he got his name, it's very unique!
Wow, that is an amazing story and an appropriate name. Thank you so much for sharing it.
Clicking accept on any answer above should not close the question up. You can always post additionally; when about 24 hours has passed since a reply from either of us, it could close, but administration can always be contacted and asked to open it back up again. (firstname.lastname@example.org).
Looking forward to more good news. Take care,
This sounds just like hypoglycemia (low blood sugar), which does occur when not having had a meal for some time. It fits with the theory above about digesting so quickly and then having a mostly empty stomach for vomiting bile. Hypoglycemia can be easily prevented in healthier dogs who show symptoms by feeding more meals throughout the day. The amount doesn't necessarily have to increase, (though you may want to with his underweight issue) but the number of times having his daily ration should increase. yes, this can be difficult in the early a.m.- so best bet there is to always have some karo syrup on hand, and if for any reason he appears dizzy and doesn't eat right away, you can place a small amount of syrup on his gums, which will give him a sugar boost.